MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SAFETY NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SAFETY NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported while using bd safety needle the needle broke off in patients neck.Needle was unable to be removed, fluoroscopy, ultrasound, and ct scan performed, surgery recommended.The following information was provided by the initial reporter: customer reporting patient presented to the chronic pain clinic for a trigger point injection.Unfortunately, during the procedure the needle broke inside the patient's neck.Immediate attempts were made at the bedside to retrieve the broken needle but were unsuccessful.With patient consent, retrieval of the foreign object in the fluoroscopy room where both fluoroscopy and ultrasound was used to locate the needle, but not possible.Vascular surgery was consulted and ct scan was recommended sometimes this week for the removal.All needles with the same lot number as the one used were immediately removed from service.Nurse manager and director notified of the event.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: a device history record review was completed by our quality engineer team for provided material number 305115 and lot number 2056622.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.H3 other text : see h10.

Brand Name
BD SAFETY NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17276161
Report Number1911916-2023-00459
Device Sequence Number5281527
Product Code FMI
UDI-Device Identifier30382903051152
UDI-Public(01)30382903051152
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305115
Device Catalogue Number305115
Device Lot Number2056622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown